Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Chest congestion and breathlessness. On Wysolone and Seroflo inhaler. No asthma. Safe to take steroid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 20 Questions
Male 44 Yrs. 80 Kgs - I am having chest congestion and breathless XXXXXXX over last 10 day's , after getting no relief from antibiotics [Ciplox/ Cepodem] and cough syrups[Ascoril/Broxedex] the doctor has prescribed me Wysolone 30 Mg. once a day for 5 day's along with Inhaler Seroflo 250.
I Want to know if it's safe since i do not have asthma and have never taken a steroid earlier ???
Posted Sat, 28 Apr 2012 in Lung and Chest disorders
Answered by Dr. Harish Naik 10 minutes later

Thanks for posting the query.

The symptoms you have seems due to bronchitis. Infection / allergy could be causing it. A thorough chest examination, X-ray and sputum examination can help in diagnosing the condition. You may consult a physician / pulmonologist who can guide you through the test.

Prednisolone has anti inflamatory property. This is useful in reducing chest inflammation and suppress your symptoms. It is safe when taken for short duration as given to you.

Do not worry. You should be fine.

Hope I have answered all your questions. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor